Something to make me feel at least emotionally good?

Discussion in 'Fibromyalgia Main Forum' started by ohmygoodness, Jun 7, 2006.

  1. ohmygoodness

    ohmygoodness New Member

    Is there any antidepressant that will make me feel good emotionally (I know physically is out) but won't have a cumulative effect of making me more tired?

    I have taken Paxil, only 20 mg for many years and moved to cutting it down to totally off it with doc's help.

    I feel crabby and edgy again. Maybe this did help, but it sure didn't help my pain vis-a-vis serotonin uptake business.

    Any thoughts? Thanks!
  2. NyroFan

    NyroFan New Member

    ohmygoodness:

    I also take an anti-d. I would cut out the SSRI for me and keep on my GABA. It seems to work, but the doc would rather see me on an the anti-d. So, I do a little of both. He knows about it and just shrugs his shoulders and tells me I am wasting my money.

    nyrofan
  3. shootingstar

    shootingstar New Member

    A lot of people have more energy on Wellbutrin. Or Effexor might be another. People seem to either really like it or not like it at all.
  4. JewelRA

    JewelRA New Member

    (I just typed a long post and accidently deleted it, so forgive me if I post twice! LOL.)

    Anyway, I am currently tapering off Paxil myself after many years of taking it and starting on Effexor XR. The new psychiatrist I am seeing says that Effexor is supposed to be more effective for pain and fatigue. I have only been on it for 2 1/2 weeks, so the jury is still out, but I DO think I have more energy at least. And I haven't spent the whole day crying lately.

    My moods are up and down because of the switch and from the withdrawal from Paxil. Don't underestimate the withdrawal from an SSRI. You could still be experiencing that even if you've been off the Paxil for a while. I've done it several times - cold turkey and tapering - and it can be hell!! I am glad I am going "to" another medication and not to taking nothing.

    Are you working with a psychiatrist? Maybe ask about the Effexor. I hope you find one that will help you.
  5. hopeful4

    hopeful4 New Member

    I've been taking SAM-e, 200 mg. twice a day for about 6 weeks now. It does help me with depression and irritability. My Dr. suggested that I try it as I did not want to go on prescription anti-depressants. I buy it online, you can also find it at a health food store.

    Good luck.
    Hopeful4
  6. ANNXYZ

    ANNXYZ New Member

    or prozac - switch back and forth every few years .

    I have read repeatedly that effexor has been noted to help with FM and pain.

    There are folks who can get by with the natural approach ( SAM E , tyrosine plus VIT B 6 , rhodiola , )
    but I have clinical depression that returns full force if I go off meds . I am overly emotional and have no appetite and become anxious without some serotonin
    help .

    I avoided paxil because I knew friends who gained a lot of weight on it and were drowsy a lot .

  7. sfrazier

    sfrazier New Member

    I take 350 mgs of effoxer and 150 migs of nortriptyline though out the day and have set up a physic appointment for an evaluation cause with all of those in my body I should be the happiest person in the world but guess not. lol. I am hoping that the ones i'm taking for the fibro are just for the fibro and they can give me something that will give me a little pick me up. I would talk to my doctor about it and if you have a therapist talk to them too. Depression is not the cause of fibro but it is definetly a side effect from it and i don't see how it couldn't be...SueF
  8. TxSongBird

    TxSongBird New Member

    I was on Lexapro for over a year and I literally gained 30 pounds on it. It made you feel so happy and no anxiety that you literally eat yourself to death. I stopped it gradually and had no side affects from it. I still have a ton of weight to lose, but I got bigger by the moment on that stuff.

    TxSongBird
  9. millennia

    millennia New Member

    If you want to hear an effexor horror story, just ask. I can barely type the name without wincing, thinking about what the withdrawal did to me. And all I have to do is look in the mirror to be reminded of the more than 50 pounds I gained from it.

    But on to what has helped me. Omega 3 fish oil. I tried Buspar, Wellbutrin, lexapro, zoloft, Prozac, effexor and elavil. Either they didn't work or the side effects were unbearable. But really, for the most part, they just didn't help that much. I read about omega 3 and thought that the stuff I read made sense. I started taking it and it has made such a huge difference. It has been the only thing to help my depression. And if I can help anyone by telling everyone about it, then I'll be one happy girl!
  10. ohmygoodness

    ohmygoodness New Member

    Hi all,

    well I tried Lyrica for a bit, but got drowsy. I guess I don't like to work through drowsiness, although I did wake up well. But I wanted a daytime med, it didn't seem to help with pain.

    Now taking Cymbalta. No side effects 30 mg.

    Paxil never did anything bad to me, I just don't think it did anything good...but there again I did get cranky once off.

    Guess I'll keep at it, at least as long as it doesn't do harm.

    I did hear from my dental hygientist a story about a young gal taking paxil and staring eating a lot! She recommended that she get in touch with her doc. I agreed! I figure anything that does something like that right away bears another visit!

    Just still wish my feet felt better, got those orthotics and the right foot is still a big problem and can't wear them for more than 30 min without putting my whole body out of whack then have to go the chiro...a vicious circle and getting expensive...have an appt with foot doc again. I refuse to wear them if they cause more problems...

    later all,
    oh my goodness
  11. gymmbabe

    gymmbabe New Member

    I am also taking Cymbalta and LOVE it. I am thinking more positively and I can actually see light at the end of this dark tunnel.

    I hope it works the same for you!

    Dawn
  12. JewelRA

    JewelRA New Member

    Your story sounds so similar to mine. If you haven't read any of my recent posts, I ditched the Effexor after three weeks because it was making me crazy, and well, going off of it - the withdrawal - has made me even crazier. An absolute nightmare.

    Now I'm back on the Paxil and trying to taper off of it, very, very slowly. I am at 8.75mg using the liquid form. How long did it take you to come off of Paxil? How long were you on it?

    I have the same problem with orthotics too! I've been fitted for them 3 different times in the past and can't wear them without it completely throwing my body off and causing severe back pain.

    Feels like we can't win for losing, huh?

    Julie